Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffers from psoriasis and on methotrexate, on chemotherapy. Has low WBC count, what could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi, my partner has just been told he has a WBC of 1.5 and has to undergo further blood tests. He suffers from psoriasis and is currently on 20 mg of methotrexate weekly. He hasn't been feeling well for some time, and has been on the chemotherapy treatment for the last 5 years. What could be causing his low WBC?
Posted Thu, 27 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 12 minutes later

Thank you for your query.

I can understand you are concerned but, the most important information from your query is the fact that your partner is on chemotherapy and methotrexate, which can both cause a low WBC. Neutropenia (low WBC count) is documented when someone is on chemotherapy and methotrexate. Although there could be other causes as well, these two can seems to be the most likely cause.

Is there any other abnormality seen on the blood count report.

Other close possible causes are viral infections, bone marrow abnormalities and anemia. If you have the complete blood count report, please upload them here. And let me know if he suffered / is suffering from fever.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor